Alert archive / Arkansas / Flash Flood Warnings in 2025

Flash Flood Warning 88, NWS Tulsa, OK

September 22, 2025Franklin County, Arkansas

NWS Tulsa, OK issued this flash flood warning at Sep 22, 2025, 5:54 AM CDT for Franklin County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 22, 2025, 5:54 AM CDT (10:54 UTC)
Expired
Sep 22, 2025, 9:00 AM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

County Franklin County, AR

The radar

The Western Arkansas radar (KSRX), 53 km from the middle of the area, began a volume at 10:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 10.9 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2025-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1173 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2025-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1173 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
976 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

021 
WGUS54 KTSA 221054
FFWTSA
ARC047-221400-
/O.NEW.KTSA.FF.W.0088.250922T1054Z-250922T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
554 AM CDT Mon Sep 22 2025

The National Weather Service in Tulsa has issued a

* Flash Flood Warning for...
  Central Franklin County in west central Arkansas...

* Until 900 AM CDT.

* At 554 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 4 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Ozark...                           Altus...
  Denning...                         Wiederkehr Village...
  Meg...                             Etna...
  Cecil...                           Alix...
  Peter Pender...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3537 9372 3537 9375 3538 9376 3540 9379
      3543 9381 3531 9381 3534 9398 3551 9395
      3554 9370 3538 9371

FLASH FLOOD...RADAR INDICATED

$$
1 follow-up statement
063 
WGUS74 KTSA 221356
FFSTSA

Flash Flood Statement
National Weather Service Tulsa OK
856 AM CDT Mon Sep 22 2025

ARC047-221406-
/O.EXP.KTSA.FF.W.0088.000000T0000Z-250922T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Franklin AR-
856 AM CDT Mon Sep 22 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING FOR 
CENTRAL FRANKLIN COUNTY...

Flood waters have receded. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3543 9381 3531 9381 3534 9398 3551 9395
      3554 9370 3538 9371 3537 9372 3537 9375
      3540 9379

$$

Mejia

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 22, 12:43 AM CDT, 5 hours 11 minutes earlier. Its key messages:

  • Issued at 1238 PM CDT Sun Sep 21 2025
  • Daily shower and thunderstorm chances continue into Wednesday or Thursday.
  • An increased chance of severe weather and heavy rains will arrive late Monday, continuing into Tuesday, with multiple rounds of storms possible.
  • Warm conditions continue today, with temperatures then falling to near or slightly below normal for several days.
Area forecast discussion, Sep 22, 12:43 AM CDT, 5 hours 11 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1243 AM CDT Mon Sep 22 2025

...New SHORT TERM, LONG TERM, AVIATION...

.KEY MESSAGES...
Issued at 1238 PM CDT Sun Sep 21 2025

 - Daily shower and thunderstorm chances continue into Wednesday or
Thursday.

  - An increased chance of severe weather and heavy rains will
arrive late Monday, continuing into Tuesday, with multiple rounds of
storms possible.

 - Warm conditions continue today, with temperatures then falling to
near or slightly below normal for several days.

&&

.SHORT TERM...
(Today)
Issued at 1238 AM CDT Mon Sep 22 2025

Scattered showers and thunderstorms will persist through much of the
overnight hours as the low level jet carries warm and moist air into
the region. Good low level convergence near a west-east boundary in
southeast OK will continue to focus precipitation. A few isolated
severe storms, mainly for hail and wind, will remain possible,
though the overall trend should be for less severe weather with
time. Locally heavy rainfall could result in some pockets of flash
flooding. Patchy fog may also develop in areas with clearer skies,
such as near the OK-KS border. Low temperatures will mostly be in
the mid 60s to near 70.

Showers and storms will continue Monday, especially across southeast
OK and northwest AR. Overall the intensity and coverage should be
less than yesterday as weak shortwave ridging temporarily moves in.
Afternoon temperatures will be warm, most likely ranging from the
upper 80s in southeast OK to the lower 80s in northwest AR. Some CAM
guidance suggests lower temperatures if low clouds hang on into the
afternoon. This was accounted for by slightly lowering forecast
temperatures beneath NBM guidance.

&&

.LONG TERM...
(Tuesday through Sunday)
Issued at 1238 AM CDT Mon Sep 22 2025

A robust upper level trough will arrive late Monday into Tuesday.
This trough will feature good upper level diffluence and relatively
strong mid to upper level flow, resulting in sufficient wind shear
for storm organization. A well defined low level jet will also
facilitate good low level warm advection and moisture advection.
Thunderstorms will blossom in this setup, some of which are likely
to become severe. Wind will almost certainly be a threat, with hail
likely in any strong discrete cells. Low level wind fields support
at least some QLCS tornado threat as well. Some of the CAM guidance
shows redevelopment Tuesday afternoon with additional severe weather
possible along and ahead of the cold front. In fact, upper level
flow is even more strongly curved than during the morning storms. If
sufficient destabilization can occur, supercell development could
result in a more significant severe weather event. This potential
will be monitored closely.

In addition to the severe weather potential, the precipitation
Tuesday morning may focus preferentially along some corridor. If
this does occur, training storms would also pose a flash flood
threat. There is uncertainty, but it does appear the most likely
area for heavy rain will be near and north of I-40. In this zone a
widespread 1-3" may fall late Monday into Tuesday, with locally up
to 5" or so. Areas of river flooding may also develop depending on
the rainfall footprint.

Lingering shower activity will continue Wednesday and possibly
Thursday for areas further east, with dry weather for the remainder
of the forecast. Temperatures will cool Tuesday under the heavy
precipitation, with widespread mid to upper 70s by Wednesday. High
temperatures will remain mostly in the 70s to low 80s through the
end of the forecast period. Low temperatures will drop into the 50s
to low 60s. This will represent temperatures near to slightly below
normal for this time of year.

&&

.AVIATION...
(06Z TAFS)
Issued at 1238 AM CDT Mon Sep 22 2025

Scattered storm ongoing across west central AR will continue
eastward however a chance for additional development exists
overnight across SE OK through western AR. Further north across NE
OK and far NW AR there will be pockets of locally dense fog and/or
IFR/LIFR ceilings through sunrise. Flight conditions are likely to
improve area wide through the morning w/ storm chances decreasing
and fog and low ceilings eroding. Isolated to scattered afternoon
storms may again develop across the region but chances appear too
low to mention at this time for specific terminals. The next
widespread storm coverage is expected to arrive just beyond this
forecast period.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   84  70  83  67 /  10  80  90  50
FSM   83  71  85  70 /  70  50  80  90
MLC   86  73  90  67 /  40  40  70  80
BVO   83  67  81  63 /  10  90  90  40
FYV   80  66  81  64 /  50  70  90  90
BYV   79  66  77  65 /  60  70  90  90
MKO   82  70  82  66 /  30  60  80  70
MIO   81  67  78  64 /  20  80  90  60
F10   84  71  86  65 /  20  50  70  60
HHW   87  71  91  68 /  40  20  40  80

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...06
LONG TERM....06
AVIATION...07
Hazardous weather outlook, Sep 22, 5:47 AM CDT, 7 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
547 AM CDT Mon Sep 22 2025

ARZ001-002-010-011-019-020-029-OKZ049-053>076-231030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
547 AM CDT Mon Sep 22 2025

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...Late This Evening.

HEAVY RAIN.
	RISK...Limited.
	AREA...West Central Arkansas and Northeast Oklahoma.
	ONSET...Ongoing for WC Arkansas and Late This Evening for NE OK.

POOR VISIBILITY.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...Ongoing Through Mid Morning.

DISCUSSION...
Areas of dense fog have developed across portions of northeast
Oklahoma, especially near the Kansas border. Visibilities of one
quarter mile or less will be possible through mid morning in these
areas.

Thunderstorms with locally heavy rainfall also continue across
west central Arkansas this morning with localized flooding
concerns possible through the morning hours. More scattered
thunderstorms could also develop later this morning across
southeast Oklahoma into western Arkansas. Most of the
precipitation should move east of the local region by this
afternoon.

Additional thunderstorms will become possible late this evening
across northeast Oklahoma as a complex approaches the area from
the west. These storms will have the potential to be severe with
all hazards possible along with another heavy rain and flooding
threat for areas that have been saturated over the last few days.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
WEDNESDAY...Thunderstorm Potential.
THURSDAY THROUGH SUNDAY...No Hazards.

EXTENDED DISCUSSION...
An ongoing complex of storms Tuesday morning across eastern
Oklahoma will continue to pose a severe thunderstorm and heavy
rain threat as they move eastward into Arkansas. A lull in
activity is expected through the rest of the morning into the
early afternoon before more storms develop as a strong upper level
wave moves over the region. Again, more widespread, robust severe
convection will be possible Tuesday afternoon through the evening
hours, with all severe hazards possible including an increase
tornado threat across eastern Oklahoma and western Arkansas. In
addition, widespread heavy rainfall on top of already saturated
ground could lead to more widespread flooding concerns, both flash
flooding and mainstem river flooding. Current data suggest a
swath of 2 to 5 inches of rain will be possible over the area by
Wednesday morning.

After Wednesday, the pattern will quiet with temperatures around
seasonal normals and drier weather expected through the rest of
the week.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Emergency managers and area responders should monitor the latest
information for Monday night and Tuesday. Given recent rains in
some areas, and the potential for excessive rains from Monday night
into Tuesday night, preparations for more widespread flooding issues
may need to happen on Monday.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Sep 22, 12:14 AM CDT, 5 hours 40 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1214 AM CDT Mon Sep 22 2025

ARZ019-020-029-220545-
Sebastian AR-Franklin AR-Crawford AR-
1214 AM CDT Mon Sep 22 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN FRANKLIN...SOUTH
CENTRAL CRAWFORD AND CENTRAL SEBASTIAN COUNTIES THROUGH 1245 AM
CDT...

At 1214 AM CDT, Doppler radar indicated a strong thunderstorm 3 miles
southeast of Bloomer, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Charleston...                     Crossroads...
Central City...                   Witcherville...
Dayton...                         Milltown...
Branch...                         Excelsior...
Vesta...                          Cecil...
Ursula...                         Lavaca...
Altus...                          Denning...
Etna...                           Greenwood...
Alix...                           Bloomer...
Washburn...                       Meg...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3538 9371 3537 9375 3540 9379 3542 9380
      3531 9381 3532 9392 3523 9392 3523 9403
      3514 9403 3514 9414 3510 9414 3513 9433
      3542 9427 3549 9371
TIME...MOT...LOC 0514Z 274DEG 26KT 3525 9411

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Local storm report, Sep 22, 5:52 AM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
552 AM CDT Mon Sep 22 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     Tstm Wnd Dmg     1 ESE Scullyville       35.25N 94.55W
09/21/2025                   Le Flore           OK   Trained Spotter

            Roof damage to home. At least one tree down
            in vicinity. Estimated wind speeds 60-70mph.

&&

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 7:36 PM CDTSpecial Weather StatementTSASebastian24 min
Sep 21, 8:23 PM CDTSevere Thunderstorm WarningTSACrawford, Sebastian52 min
Sep 21, 11:44 PM CDTSpecial Weather StatementTSASebastian31 min
Sep 22, 12:14 AM CDTSpecial Weather StatementTSASebastian31 min
Sep 22, 12:25 AM CDTSevere Thunderstorm WarningTSAFranklin, Sebastian32 min
Sep 22, 3:53 AM CDTAreal Flood AdvisoryTSAFranklin4 hr
Sep 22, 9:08 AM CDTAreal Flood WarningTSAFranklin6 hr
Sep 22, 12:21 PM CDTFlood WatchTSABenton, Carroll, Madison, Washington37 hr

Nearby

Flash Flood Warnings in Arkansas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.